Alert archive / Oregon / Wind Advisories in 2009
Wind Advisory 39, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 19, 2009, 4:26 PM PST for Union County, Wallowa County, Oregon; Columbia County, Walla Walla County, Washington. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2009, 4:26 PM PST (00:26 UTC)
- Expired
- Nov 20, 2009, 12:00 PM PST
- In force
- 20 hr
- Issued by
- NWS Pendleton, OR
Counties Union County, OR, Wallowa County, OR, Columbia County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 200026 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 426 PM PST THU NOV 19 2009 ...VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY TONIGHT... ORZ049-201400- /O.NEW.KPDT.WI.Y.0039.091120T0026Z-091120T2000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 426 PM PST THU NOV 19 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON PST FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST FRIDAY. TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN IMPENDING FRONTAL SYSTEM WILL CAUSE VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY THROUGH FRIDAY MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED...ESPECIALLY IN AND AROUND LADD AND PYLES CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
4 follow-up statements
000 WWUS76 KPDT 200338 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 738 PM PST THU NOV 19 2009 ...VERY WINDY CONDITIONS ACROSS NORTHEAST OREGON TONIGHT... ORZ050-201500- /O.EXA.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 738 PM PST THU NOV 19 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON PST FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST FRIDAY. TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN IMPENDING FRONTAL SYSTEM WILL CAUSE VERY WINDY CONDITIONS IN ACROSS WALLOWA COUNTY THROUGH FRIDAY MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ501-201500- /O.EXA.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/ FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...HEPPNER...PENDLETON 738 PM PST THU NOV 19 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON PST FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST FRIDAY. TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN IMPENDING FRONTAL SYSTEM WILL CAUSE VERY WINDY CONDITIONS ALONG THE FOOTHILLS OF THE BLUE MOUNTAINS THROUGH FRIDAY MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ049-201500- /O.CON.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 738 PM PST THU NOV 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY. TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN IMPENDING FRONTAL SYSTEM WILL CAUSE VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY THROUGH FRIDAY MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED...ESPECIALLY IN AND AROUND LADD AND PYLES CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
000 WWUS76 KPDT 200525 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 925 PM PST THU NOV 19 2009 ...VERY WINDY CONDITIONS ACROSS NORTHEAST OREGON AND SOUTHEAST WASHINGTON TONIGHT... WAZ029-201500- /O.EXA.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/ FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...DAYTON...WAITSBURG...WALLA WALLA 925 PM PST THU NOV 19 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON PST FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST FRIDAY. TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN IMPENDING FRONTAL SYSTEM WILL CAUSE VERY WINDY CONDITIONS ALONG THE FOOTHILLS OF THE BLUE MOUNTAINS THROUGH FRIDAY MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ049-201500- /O.CON.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 925 PM PST THU NOV 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY. TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN IMPENDING FRONTAL SYSTEM WILL CAUSE VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY THROUGH FRIDAY MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED...ESPECIALLY IN AND AROUND LADD AND PYLES CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ050-201500- /O.CON.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 925 PM PST THU NOV 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY. TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN IMPENDING FRONTAL SYSTEM WILL CAUSE VERY WINDY CONDITIONS ACROSS WALLOWA COUNTY THROUGH FRIDAY MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ501-201500- /O.CON.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/ FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...HEPPNER...PENDLETON 925 PM PST THU NOV 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY. TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN IMPENDING FRONTAL SYSTEM WILL CAUSE VERY WINDY CONDITIONS ALONG THE FOOTHILLS OF THE BLUE MOUNTAINS THROUGH FRIDAY MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
000 WWUS76 KPDT 201419 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 619 AM PST FRI NOV 20 2009 ...VERY WINDY CONDITIONS ACROSS NORTHEAST OREGON AND SOUTHEAST WASHINGTON THIS MORNING... ORZ049-202000- /O.CON.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 619 AM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN APPROACHING COLD FRONT WILL CONTINUE THE VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY THROUGH THIS MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED...ESPECIALLY IN AND AROUND LADD AND PYLES CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ050-202000- /O.CON.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 619 AM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN APPROACHING COLD FRONT WILL CONTINUE THE LOCAL VERY WINDY CONDITIONS ACROSS PORTIONS OF WALLOWA COUNTY THROUGH THIS MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED...ESPECIALLY NEAR JOSEPH AND IN THE IMNAHA VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ501-WAZ029-202000- /O.CON.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/ FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON... WAITSBURG...WALLA WALLA 619 AM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. TIGHT PRESSURE GRADIENTS ASSOCIATED WITH AN APPROACHING COLD FRONT WILL CONTINUE THE VERY WINDY CONDITIONS ALONG THE FOOTHILLS OF THE BLUE MOUNTAINS THROUGH THIS MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
000 WWUS76 KPDT 201947 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1147 AM PST FRI NOV 20 2009 ORZ049-202100- /O.EXP.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1147 AM PST FRI NOV 20 2009 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. WINDS HAVE DECREASED ACROSS THE GRAND RONDE VALLEY...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ ORZ050-202100- /O.EXP.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA 1147 AM PST FRI NOV 20 2009 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. WINDS HAVE DECREASED ACROSS WALLOWA COUNTY...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ ORZ501-WAZ029-202100- /O.EXP.KPDT.WI.Y.0039.000000T0000Z-091120T2000Z/ FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON... WAITSBURG...WALLA WALLA 1147 AM PST FRI NOV 20 2009 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON PST TODAY. WINDS HAVE DECREASED ACROSS THE FOOTHILLS OF THE BLUE MOUNTAINS...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 19, 2:29 PM PST, 1 hour 57 minutes earlier.
Area forecast discussion, Nov 19, 2:29 PM PST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 229 PM PST THU NOV 19 2009 .SHORT TERM...TONIGHT THROUGH SATURDAY...A WARM FRONT AND ASSOCIATED PRECIPITATION HAVE MOVED NORTHWARD AND OUT OF THE FORECAST AREA. SOUTHWESTERLY WINDS ALOFT ARE PRODUCING RAIN SHADOWING EAST OF THE CASCADES THIS AFTERNOON RESULTING IN DRY DOWNSLOPING WINDS. THE NEXT WEATHER PRODUCER IS A MID/UPPER LEVEL LOW PRESSURE SYSTEM IN THE GULF OF ALASKA WITH AN ASSOCIATED MID/UPPER LEVEL TROUGH EXTENDING SOUTH TO NEAR 35N WITH THE TROUGH AXIS NEAR 138W. THE TROUGH WILL BACK WINDS ALOFT TO THE SOUTH TONIGHT AS IT DIGS TO THE SOUTHEAST AND THIS WILL PRODUCE BREEZY CONDITIONS IN THE MOUNTAINS OF NORTHEAST OREGON. LOOK FOR INCREASING CLOUDS FRIDAY MORNING AFTER DAYBREAK AS MOISTURE AHEAD OF THE FRONT SWEEPS EASTWARD ACROSS THE FORECAST AREA. THE TROUGH WILL PUSH A COLD FRONT THROUGH THE FORECAST AREA BEGINNING AROUND DAYBREAK TOMORROW IN THE WEST WITH THE FRONT MOVING EASTWARD AT A LEISURELY PACE THROUGH THE DAY AND THEN EXITING INTO IDAHO BY LATE FRIDAY EVENING. THE AFOREMENTIONED TROUGH WILL SWING THROUGH EASTERN OREGON/WASHINGTON LATE FRIDAY NIGHT. THE EAST SLOPES OF THE CENTRAL WASHINGTON CASCADES WILL SEE NEW SNOW ACCUMULATIONS ON FRIDAY AND FRIDAY NIGHT WITH THE HEAVIER SNOW AMOUNTS OCCURRING DURING THE DAYTIME ON FRIDAY. THE FRONT WILL HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT ACCUMULATIONS IN THE HIGHER CASCADES ALONG THE EAST FACING SLOPES...ESPECIALLY FROM EASTON TO THE CASCADE CRESTS. A WINTER STORM WATCH IS IN EFFECT FOR THIS AREA FROM 10 AM PST FRIDAY TO 4 AM PST SATURDAY. THEN A WARM FRONT WILL SPREAD INCREASING CLOUDS ACROSS THE REGION ON SATURDAY WITH WARM AIR ADVECTION PRECIPITATION MOVING EAST OF THE CASCADES BRING A CHANCE OF RAIN TO THE KITTITAS AND YAKIMA VALLEYS AND CENTRAL AND NORTH CENTRAL OREGON BY SATURDAY AFTERNOON. THE WARM FRONT WILL SPREAD SNOW TO THE EAST SLOPES OF THE CENTRAL AND SOUTHERN WASHINGTON CASCADES BEGINNING IN THE PREDAWN HOURS WITH PERIODS OF SNOW FROM DAYBREAK THROUGH SATURDAY AFTERNOON. POLAN .LONG TERM...SATURDAY NIGHT THROUGH TUESDAY...MODELS ARE NOT IN GOOD AGREEMENT FOR TIMING OF WEATHER SYSTEMS THROUGH THIS PERIOD SO FORECAST CONFIDENCE IS LOW. MODELS DO AGREE THAT A COLD FRONT MOVES THROUGH THE REGION SATURDAY NIGHT AND EXITS ON SUNDAY. THIS SYSTEM COULD BRING A GOOD SHOT OF SNOW TO THE EASTERN MOUNTAINS AND WILL NEED TO WATCH CLOSELY FOR POSSIBLE WATCH OR WARNING NEEDS AS IT DRAWS CLOSER. AFTER THIS IS WHEN THE TIMING BECOMES AN ISSUE. STILL LOOKS LIKE A WEATHER SYSTEM WILL IMPACT THE REGION ON MONDAY BUT STRENGTH AND TIMING OF SYSTEM IS UNSURE. LOOKS LIKE THE NORTHWEST PORTION OF THE FORECAST AREA WOULD BE BEST BEST TO BE IMPACTED BY SOME WARM FRONTAL PRECIPITATION RESULTING IN SOME RAIN AND SNOW FOR THE WASHINGTON CASCADE REGION. APPEARS THERE WILL BE A BRIEF BREAK ON TUESDAY AS HIGH PRESSURE BUILDS INTO THE REGION. TUESDAY NIGHT THROUGH THURSDAY...AN UPPER LEVEL RIDGE WILL BUILD OVER THE PACIFIC NORTHWEST TUESDAY NIGHT AND MOVE EAST WEDNESDAY. THE RIDGE WILL DRY OUT EASTERN WASHINGTON AND OREGON AS IT MOVES THROUGH. A BUILDING RIDGE IS THE PATTERN FOR FOG DEVELOPMENT IN THE COLUMBIA BASIN...COLDER TEMPERATURES WITH SMALL DIURNAL RANGES IN THE FOG COVERED AREAS...AND WARMER TEMPERATURES DURING THE DAY AND LARGE DIURNAL RANGES IN THE MOUNTAINS. NOT SURE IF THE RIDGE WILL PERSIST LONG ENOUGH TO ALLOW FOG DEVELOPMENT...BUT KEPT PATCHY FOG IN COLUMBIA BASIN TUESDAY NIGHT-WEDNESDAY NIGHT SINCE MODEL SOUNDINGS SHOWED THAT THE STRONG SURFACE INVERSION WOULD NOT BREAK ON WEDNESDAY. THURSDAY ANOTHER COLD FRONT WILL MOVE THROUGH WITH PRECIPITATION THAT SHOULD MIX OUT THE INVERSIONS AND END ANY FOG EPISODE. COONFIELD && .AVIATION...00Z TAFS...WARM FRONT WILL PERSIST OVER WASHINGTON TONIGHT FOLLOWED BY A COLD FRONT PASSAGE ON FRIDAY. CIGS SHOULD REMAIN VFR THROUGH TONIGHT WITH CEILINGS MAINLY 8000 TO 1200 FT AGL OR HIGHER. CEILINGS WILL BEGIN TO LOWER FRIDAY MORNING WITH POSSIBLE MVFR BY MIDDAY ONWARD AS COLD FRONT MOVES WEST TO EAST THROUGH THE REGION. WINDS AT KRDM...KPDT AND KALW WILL RUN BETWEEN 10 TO 15 KTS AND GUSTY OVERNIGHT. ELSEWHERE WINDS WILL MOSTLY BE LESS THAN 10 KTS. && .PRELIMINARY POINT TEMPS/POPS... PDT 36 51 35 49 / 10 70 70 20 ALW 36 53 35 49 / 10 70 70 20 PSC 34 51 34 48 / 10 50 30 10 YKM 35 45 29 43 / 20 50 20 30 HRI 33 51 31 49 / 10 60 40 10 ELN 30 38 29 39 / 20 60 20 40 RDM 31 39 25 43 / 10 60 40 40 LGD 32 48 32 39 / 10 50 80 20 GCD 31 49 29 42 / 10 70 80 20 DLS 39 45 36 46 / 10 80 40 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT FOR WAZ501. && THREAT INDEX FRIDAY : YELLOW SATURDAY : GREEN SUNDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 99/91/91
Hazardous weather outlook, Nov 19, 12:00 PM PST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1200 PM PST THU NOV 19 2009
UPDATED TO REMOVE EXPIRED SNOW ADVISORY
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-201345-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
1200 PM PST THU NOV 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
SNOW HAS CHANGED TO RAIN IN EASTON. LITTLE OR NO ADDITIONAL
ACCUMULATION IS EXPECTED ALONG THE EAST SLOPES OF THE WASHINGTON
CASCADES THIS AFTERNOON...SO THE SNOW ADVISORY HAS BEEN ALLOWED TO
EXPIRE. RAIN ASSOCIATED WITH A WARM FRONT IN WASHINGTON WILL MOVE
NORTH AND EAST TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SNOW FRIDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON
ANOTHER STORM SYSTEM WILL APPROACH THE AREA AGAIN ON FRIDAY. AS THE
COLD FRONT MOVES THROUGH THE AREA SNOW LEVELS WILL DROP. SNOW IS
EXPECTED TO DEVELOP ON FRIDAY AND CONTINUE INTO FRIDAY NIGHT WITH
SIGNIFICANT SNOW ACCUMULATION POSSIBLE ALONG THE EAST SLOPES OF THE
WASHINGTON CASCADES....SO A WINTER STORM WATCH HAS BEEN ISSUED FOR
THIS AREA. ADDITIONAL INFORMATION CAN BE FOUND UNDER PRODUCT
PDXWSWPDT.
A THIRD STORM IS EXPECTED SATURDAY AND SATURDAY NIGHT THAT WILL
BRING ANOTHER ROUND OF PRECIPITATION TO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ALONG THE EAST SLOPES OF THE
WASHINGTON CASCADES THIS MORNING AND POSSIBLY AGAIN FRIDAY AND
FRIDAY NIGHT.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Nearby
Wind Advisories in Oregon, 2009Wind Advisories in Washington, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.